Bluelight

Thread: Missed Shots?

Results 1 to 11 of 11
  1. Collapse Details
    Missed Shots? 
    #1
    Hi all! So im still new to iv'ing its been about 9 months. So I use hydromorphone. I always use new rigs(orange capped insulin ones) My veins are kinda hard to find, they don't pop out or even show. Today started using a new site cause I couldn't flag on the one I was using. So it's crook of elbow on the outside of my arm. First 2 shots I flagged with good flow of dark venous blood and got the warm rush that opioids offer. The next couple I was able to flag and there was no resistance or stinging like I missed until when I was pulling out. I didnt get that sudden wonderful rush and the area is tender to the touch and kind of hard and bruised. There isn't any noticeable swelling but it is hard just above and just below where I shot. I'm going to bed now and put a warm compress on it. I know when I get up in a few hours I'm gonna need my wake up shot. I dont know if I'm missing even though i get blood in the rig and its going subcu? I'm not dope sick so its gotta be in my system. Hoping the tenderness and hardness will be gone in the am and I can get that wonderful rush. I'm not even sure what I'm asking and yes I know it would be good to just stop iv'ing but I cant handle the cold turkey withdrawals and I live an hour away from the methadone clinic and dont have reliable daily transportation. Does it sound like I just missed and it went subcu? Any helpful replies and/or suggestions would be greatly appreciated. Again I do know I should just stop so I really don't need to hear that. Thank you in advance for your replies.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Moderator
    Basic Drug Discussion
    Other Drugs
    Life Advice & Visual Arts
    F.U.B.A.R.'s Avatar
    Join Date
    May 2010
    Location
    UK
    Posts
    12,908
    Yeh, sounds like you've probably gone straight through your vein - very easy to do with none visible veins. It only takes a slight push on the rig as you're depressing the plunger, thus depositing the shot in the tissue below and causing the swelling you describe. It will slowly be absorbed into you system so it's not a complete waste, but as you say, no rush. Just keep an eye on the site and if it doesn't get noticeably better within 24 hours, or starts to get worse, seek medical help because it could form an abscess.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Moderator
    New Member Introductions
    Cannabis Discussion
    madness00's Avatar
    Join Date
    Aug 2018
    Location
    New England
    Posts
    2,646
    Just wanted to bump this because it happened to me several times a couple nights ago.

    I definitely hit, as with meth you 100% know when you miss and when you don't - it only stung when I pulled out and had a little mosquito bite sort of wound for several hours. No bruising, no nothing, felt the rush, so by and large harmless, but just curious.

    I even used alcohol wipes.
    Last edited by madness00; 13-12-2018 at 19:13.
    - We don't see things the way they are, we see things the way we are. -
    ~~ PM me~~________~~Bluelight User Agreement~~
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Bluelighter M0NSTER's Avatar
    Join Date
    Oct 2018
    Location
    Toronto, Ontario
    Posts
    53
    missing a shots not ideal, but you will still get high minus the rush. be sure to keep the area clean, warm compress, gently massaging the area can promote healing. practicing good injection techniques is ideal: drink plenty of water and use gravity and a tie to get your veins up. push-ups and fist flexing can help. bevel up and insert needle 30 degrees or less, depending on the depth of the vein. always flag, and sometimes just to make sure i flag again midway through my shot to ensure i am still in the vein.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Hi Monster. I have actually started to flag halfway through cause I had the problem of missed shots LOL Nothing worse than starting off in the vein and it rolls or the rig shifts and half the shot is wasted. Sooo disappointing! I've left that site alone except for a couple times after first posting. There was a hard kind of cordy feeling around that site until just a few days ago. Gonna leave it alone for a bit still as I've found a couple other sites to use. It's just frustrating cause I can't really see the veins but now I've been at this for a bit I'm having a bit of an easier time feeling for them which is really helpful. Thanks bunches for your advice!
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Hi madness00. Thanks for your reply. I find it maddening when you flag and get a decent amount of blood and still miss. Such a piss off ��
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Hi F.U.B.A.R. thanks for your reply. Yeah I've left that spot alone since I posted. It seems to have gotten better and I will be leaving it for a bit still.
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Bluelighter M0NSTER's Avatar
    Join Date
    Oct 2018
    Location
    Toronto, Ontario
    Posts
    53
    how are you healing?
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Moderator
    Basic Drug Discussion
    Other Drugs
    Keif' Richards's Avatar
    Join Date
    Aug 2010
    Location
    Lowell, Massachusetts
    Posts
    4,728
    Quote Originally Posted by M0NSTER View Post
    how are you healing?
    Seconded. Missed shots are unfortunately a reality when administering frequent injections to yourself and especially when circumstances are not ideal for doing so. They can lead to some bullshit but medical attention is not required unless the effected area seems to be festering in any way. If the pain, redness, puffiness or what have you become worse, you need to consider seeking medical attention, as you could be facing a systemic infection, endocarditis, local abscess etc.

    Unfortunately, injecting pills is far more likely to cause complications than "pure" substances.
    Reply With Quote
     

  10. Collapse Details
     
    #10
    Hi M0nster! Apologies for such a late reply! That site seems to have healed quite well in fact. I haven't used it since then so it's healing. As for the problem of missed shots it hasn't been happening much since I've started flagging halfway through and I'm also rotating sites more often than I was cause due to being able to find veins a bit easier. I guess it just comes down to learning and improving as you go. Ever since I made the decision to be an IV user I try to do this as safely as possible. I know it's not the best situation to be in but I practice as safely and sanitarily(haha I know that's not a real word) as I can. Thank you very much for checking on my well being, much appreciated!
    Reply With Quote
     

  11. Collapse Details
     
    #11
    Moderator
    Basic Drug Discussion
    Other Drugs
    Keif' Richards's Avatar
    Join Date
    Aug 2010
    Location
    Lowell, Massachusetts
    Posts
    4,728
    Hey OP, I'm so glad to hear that you healed up well. It's unfortunately an often scary, painful and even shameful experience for some. One thing that I think you really should consider, is obtaining Micron Filters. If you're not familiar with what these are, I would do a quick Google or you can send me a PM and we can talk about how to use them and stuff. Here is a link to a seller on Amazon who does packs of ten for $9.99.

    https://www.amazon.com/Syringe-Filte...7910828&sr=1-6

    The usage of Micron Filters when injecting pills is essential if you intend to be continuing the practice long-term. The usage of said filters by no means guarantees a safe injection, but your chances of complication are greatly reduced by using this equipment. Considering how easy and cheap they are, they really are a must. A lot of needle exchanges actually stock them now, but most don't due to the cost apparently.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •